Alert archive / Florida / Severe Thunderstorm Warnings in 1995

Severe Thunderstorm Warning 36, NWS Melbourne, FL

April 11, 1995Marion County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Apr 11, 1995, 9:46 PM EDT for Marion County, Florida. It was in force for 119 min.

The area

The counties it named.

The facts

Issued
Apr 11, 1995, 9:46 PM EDT (01:46 UTC)
Expired
Apr 11, 1995, 11:45 PM EDT
In force
119 min
Issued by
NWS Melbourne, FL
Area
Whole counties

County Marion County, FL

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 1.8 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 1995-04-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 226 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 1995-04-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
226 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
679 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
135 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KDAB 120150 RRA
SVRDAB
FLC083-120345-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DAYTONA BEACH FL
946 PM EDT TUE APR 11 1995
 
THE NATIONAL WEATHER SERVICE IN DAYTONA BEACH HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1145 PM EDT
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN NORTH CENTRAL FLORIDA
 
   ...MARION COUNTY
 
A LINE OF SEVERE THUNDERSTORMS IS MOVING THROUGH CENTRAL LEVY COUNTY.
THIS LINE OF THUNDERSTORMS IS EXPECTED TO MOVE INTO EASTERN MARION
COUNTY WITHIN THE HOUR.
 
 
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55
MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF YOUR HOME OR BUSINESS.  HEAVY RAINS FLOOD ROADS QUICKLY SO
DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
 
 
 
&

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 7:22 PM EDT, 2 hours 24 minutes earlier.

Area forecast discussion, Apr 11, 7:22 PM EDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
721 PM EDT TUE APR 11 1995

AS THE LARGE AREA OF SHOWERS/THUNDERSTORMS ACROSS THE NORTHEAST GULF
CONTINUES TO HOLD TOGETHER...I WILL OPT TO CONSOLIDATE FORECAST AREAS
A BIT AND INCREASE OVERNIGHT POPS FOR AREAS 1/2. THIS WOULD ALSO BE
CONSISTENT WITH 12Z NGM RUN...WHICH PLACED GREATER THAN 70 PERCENT
MEAN RH OVER AREA 1 BY 12Z WED MORNING AND GREATER THAN 90 PERCENT
FROM JAX NORTH. OTHERWISE...NO SIGNIFICANT CHANGES WILL BE MADE TO THE
PREVIOUS FORECAST.

@1...VOLUSIA LAKE ORANGE SEMINOLE
@2...OKEECHOBEE OSCEOLA
@3...BREVARD INDIAN RIVER
@4...MARTIN ST LUCIE

PETERSEN

Nearby

Severe Thunderstorm Warnings in Florida, 1995Every severe thunderstorm warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.